Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 2, 2018, 4:27 AM CDT for Kleberg County, Nueces County, Texas. It took effect at Apr 2, 2018, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 4:27 AM CDT (09:27 UTC)
- In effect from
- Apr 2, 2018, 11:00 AM CDT
- Expired
- Apr 2, 2018, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
970 WWUS74 KCRP 020927 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 427 AM CDT Mon Apr 2 2018 ...STRONG WINDS TO DEVELOP ACROSS THE SOUTHERN COASTAL BEND TODAY... .A deepening area of low pressure across the southern high plains will lead to the strengthening of south to southeast flow across South Texas, with the strongest winds expected across the southern Coastal Bend. TXZ242-243-030000- /O.NEW.KCRP.WI.Y.0007.180402T1600Z-180403T0000Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 427 AM CDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TIMING...Late morning through the afternoon * WINDS...South to southeast wind 20 to 30 mph with gusts up to 40 mph * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CB
1 follow-up statement
310 WWUS74 KCRP 030000 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 700 PM CDT Mon Apr 2 2018 TXZ242-243-030100- /O.EXP.KCRP.WI.Y.0007.000000T0000Z-180403T0000Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 700 PM CDT Mon Apr 2 2018 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 1:04 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 2, 1:04 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
104 AM CDT Mon Apr 2 2018
.DISCUSSION...
Updated for the 06Z Aviation Discussion.
&&
.AVIATION...
Developing low level jet noted by the VAD wind profile with S-ly
flow at 35-45 KTs. This should help keep winds elevated overnight,
especially toward the coast. This should also keep CIGs near MVFR
levels, however winds at ALI-VCT may decouple further CIGs may
lower to IFR at times. And due to proximity of the LLJ, did keep
mention of LLWS at ALI. CIGs expected to slowly improve through
the day with VFR by the afternoon for all sites. A more SE-ly flow
is expected in the afternoon when gusts may reach near 35KTs at
times, especially from CRP-ALI. Models do show a relaxing gradient
in the evening, but continued elevated winds through the end of
the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 72 83 61 70 60 / 10 20 40 10 0
Victoria 71 82 55 69 51 / 10 30 60 10 0
Laredo 70 89 60 72 58 / 10 10 10 10 0
Alice 70 86 59 71 56 / 10 20 30 10 0
Rockport 73 80 60 70 63 / 10 20 40 10 0
Cotulla 68 86 55 72 54 / 10 10 10 10 0
Kingsville 72 87 61 71 58 / 10 20 30 10 0
Navy Corpus 73 80 63 70 65 / 10 20 40 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 5 AM CDT early this morning For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Coastal waters from Baffin Bay to Port Aransas
out 20 NM.
&&
CB/85...AVIATIONThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:21 PM CDT | Small Craft Advisory | CRP | 23 hr | |
| Apr 2, 4:20 AM CDT | Small Craft Advisory | CRP | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.